Are you taking Fosamax to help combat osteoporosis?
Many of us take Fosamax as one of the most common side effects of a hormone blockade (ADT) is loss of bone density. ADT causes osteoporosis, or a decrease in bone density, which diminishes bone strength. A decrease in your bone density increases your chance to suffer fractures.
One of the more common drugs used to halt osteoporosis is Fosamax. According to a study published in “The Archives of Internal Medicine”, 6.5% of people with an irregular heart beat had taken Fosamax. After adjusting for other health conditions, researchers estimated that about 3% of the irregular heart rates were directly related to the use of Fosamax.
Remind your general physican that you either have taken or currently take Fosamax. Also, tell the doctor about the increase in your risk for an irregular heart rate. Then, be sure that you are monitored with an eye to the possibility of developing an irregular heart rate.
You must take control of your own health care and be willing to educate your doctor.
Joel T Nowak MA, MSW